Add like
Add dislike
Add to saved papers

Exploring the Impact of Sodium-Glucose Cotransporter-2 Inhibitors on Genitourinary Toxicities in Prostate Cancer Patients Undergoing Radiation Therapy: A Case Study and Discussion.

Radiation therapy is a common treatment modality offered to patients with localized prostate cancer. It can be associated with early radiation-induced toxicities including dysuria, nocturia, frequency, urgency, spasm, and, rarely, hematuria. Early toxicities usually resolve once the treatment period has ended. Chronic toxicities are less common, and rarely, patients may experience radiation-induced hemorrhagic cystitis and hematuria months or years after radiation. We herein describe the case of a 65-year-old man with a past medical history of type-2 diabetes mellitus who experienced hemorrhagic cystitis for months following his radiation therapy. The patient was on sodium-glucose cotransporter-2 inhibitor therapy (empagliflozin), which we highlight as a potential risk factor for hemorrhagic cystitis. After cessation of Jardiance and initiation of semaglutide (GLP-1 agonist), his urinary symptoms significantly improved. To the best of our knowledge, this is the first such case reported.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app